Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 155, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2022, 3:52 AM CDT for Cass County, Mason County, Schuyler County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2022, 3:52 AM CDT (08:52 UTC)
- Expired
- Sep 19, 2022, 4:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IL, Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1820 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted.
914
WUUS53 KILX 190852
SVRILX
ILC017-125-169-190930-
/O.NEW.KILX.SV.W.0155.220919T0852Z-220919T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
352 AM CDT Mon Sep 19 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Cass County in west central Illinois...
Central Schuyler County in west central Illinois...
Southwestern Mason County in central Illinois...
* Until 430 AM CDT.
* At 352 AM CDT, a severe thunderstorm was located over Rushville,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Beardstown and Browning around 405 AM CDT.
Other locations in the path of this severe thunderstorm include Bluff
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4016 9063 4022 9054 4011 9011 3989 9041
TIME...MOT...LOC 0852Z 305DEG 36KT 4015 9053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss2 follow-up statements
018
WWUS53 KILX 190913
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
413 AM CDT Mon Sep 19 2022
ILC169-190922-
/O.CAN.KILX.SV.W.0155.000000T0000Z-220919T0930Z/
Schuyler-
413 AM CDT Mon Sep 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCHUYLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4009 9038 4012 9035 4010 9012 3995 9033
TIME...MOT...LOC 0912Z 296DEG 34KT 4008 9030
$$
ILC017-125-190930-
/O.CON.KILX.SV.W.0155.000000T0000Z-220919T0930Z/
Cass-Mason-
413 AM CDT Mon Sep 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL CASS AND SOUTHWESTERN MASON COUNTIES...
At 412 AM CDT, a severe thunderstorm was located near Browning, or 8
miles northeast of Beardstown, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Cass and southwestern Mason Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4009 9038 4012 9035 4010 9012 3995 9033
TIME...MOT...LOC 0912Z 296DEG 34KT 4008 9030
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AAT163
WWUS53 KILX 190924
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
424 AM CDT Mon Sep 19 2022
ILC017-125-190933-
/O.EXP.KILX.SV.W.0155.000000T0000Z-220919T0930Z/
Cass-Mason-
424 AM CDT Mon Sep 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASS AND
SOUTHWESTERN MASON COUNTIES WILL EXPIRE AT 430 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. Small hail, heavy rain, and gusty winds may
continue to occur with this storm as it moves through Cass County.
LAT...LON 4009 9038 4012 9035 4010 9012 3995 9033
TIME...MOT...LOC 0923Z 305DEG 36KT 4002 9019
$$
AATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 AM CDT, 33 minutes earlier.
Area forecast discussion, Sep 19, 3:19 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 319 AM CDT Mon Sep 19 2022 .SYNOPSIS... Issued at 319 AM CDT Mon Sep 19 2022 Once heavy rain and thunderstorms come to an end later this morning, quiet conditions are expected for the remainder of today. Very warm temperatures for the latter half of September are forecast for Tuesday, with heat and humidity combining to produce heat indices near 100 degrees. Much cooler weather is forecast for Thursday and Friday. && .SHORT TERM...(Today and tonight) ISSUED AT 319 AM CDT Mon Sep 19 2022 Thunderstorms persist over central Illinois early this morning, with one long-lasting cluster southeast of Champaign and another from near Beardstown to south of Springfield. With around 40-50 kt of 0-6 km bulk shear and pockets of 1000-2000 J/kg of MLCAPE still existing in the pre-frontal environment, many storms have become organized with rotating updrafts. A few reports of large hail and wind damage have been received through the event. Though radar shows that updrafts have weakened over the past hour or so, IR satellite shows fairly consistently cold cloud tops associated with the activity over Morgan and Sangamon counties. Additionally, colder cloud tops are associated with some new convective development upstream over far southeastern Iowa. As strong moisture-rich west-southwesterly winds continue at around 850 mb and cells continue to develop, the potential for repeated initiation/training and heavy rainfall accumulation will need to be monitored. The local probability-matched mean QPF from the 00z HREF still depicts a northwest-southeast stripe from around Beardstown/Jacksonville, including Springfield and Taylorville. Average amounts are in the 1-2.5 inch range, but with localized areas capable of receiving 4-5 inches or more. Precipitation in the above axis should wind down between around 7-10 am, with a cold front slowly moving southward throughout the remainder of the day. Northern portions of the ILX forecast area will reach the low to mid 80s, with far southern portions perhaps exceeding 90 F. Winds will slowly veer to a more southeasterly direction overnight. Thunderstorm initiation is forecast in a west-east line across southern Minnesota late tonight in a zone of 850 mb warm advection. Though the resulting cluster is forecast to move southeastward, at this point it is likely to miss the ILX forecast area to the northeast. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 319 AM CDT Mon Sep 19 2022 The main issues for the long term forecast this morning are (1) very warm temperatures on Tuesday and (2) cooler conditions / timing of any precip for the remainder of the week. Surface winds turn around to the southwest on Tuesday, advecting warm and humid air northward associated with the 593 dm ridge over the southern Plains. With temperatures in the low to mid 90s and dew points in the low 70s, heat indices in the upper 90s to around 100 F should be the result. Light south winds are forecast to persist from Tuesday night into Wednesday morning, with a unusually warm morning for the latter half of September on Wednesday. A trough moving across Ontario on Wednesday is forecast to drive the next cold front southward through Illinois, with this one packing a bit more of a punch. Given spread in frontal timing, there is an associated spread in high temperature forecasts. For example, there is a 50% chance the high temperature in Peoria will be between 78 and 87 F, and a 50% chance it will be outside that range. Once the front is through, much cooler temperatures are forecast for Thursday and Friday, with high temperatures in the mid to upper 60s and lows perhaps even dipping into the upper 40s. Another chance for rain comes as the next short wave trough migrates across the Canadian prairie provinces late in the week, with temperatures warming a bit as well. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1243 AM CDT Mon Sep 19 2022 Heavy rain and thunderstorms may bring occasional MVFR to IFR or even lower conditions to TAF sites through around 10z, as well as strong/erratic wind gusts and lightning. Repeated thunderstorms may occur over some terminals, with SPI and DEC perhaps favored for this within the next few hours. Once thunderstorms decrease after 12z, a few hours of MVFR ceilings may occur before scattering out, with VFR conditions forecast for the remainder of the TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...AAT SHORT TERM...AAT LONG TERM...AAT AVIATION...AAT
Hazardous weather outlook, Sep 18, 3:03 PM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sun Sep 18 2022 ILZ027>031-036-037-040>042-047>051-191100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon- 303 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Severe storms are likely to move into the area this evening, persisting past midnight. The greatest risk of severe weather is west of a Peoria to Springfield line, where hail may be larger than golf balls and wind gusts may exceed 70 mph. A few tornadoes are possible, especially northwest of the Illinois River. Heavy rain with thunderstorms will track over the same areas in west central Illinois, resulting in a threat for flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Unseasonably hot and humid weather will move into the region on Tuesday. Peak heat indices around 100 degrees are likely Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, primarily between 8 pm and 1 am. ILZ038-043>046-052>057-061>063-191100- McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark- 303 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for east central Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to move into the area late this evening, continuing through much of the night. Damaging wind gusts and hail are the primary hazards, though an isolated tornado cannot be ruled out. Heavy rainfall rates could lead to localized flooding west of I-57. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms will linger into early Monday, but they are not expected to be severe. Unseasonably hot and humid weather will move into the region on Tuesday. Peak heat indices around 100 degrees are likely Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight, withe best chances between 11 pm and 3 am. ILZ066>068-071>073-191100- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 303 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Thunderstorms are expected to move into the area toward midnight, continuing overnight. Some of these storms may be strong to severe, with hail and wind damage the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms will linger into Monday morning, but they are not expected to be severe. Unseasonably hot and humid weather will move into the region for Tuesday and Wednesday. Peak heat indices around 100 degrees are likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, with the most likely time frame after midnight. Geelhart
In the hours before
Local storm report, Sep 19, 1:52 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
152 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 1 ENE CHAMPAIGN 40.12N 88.25W
09/19/2022 M1.00 INCH CHAMPAIGN IL PUBLIC
&&Local storm report, Sep 19, 1:56 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG MAHOMET 40.19N 88.40W
09/19/2022 CHAMPAIGN IL BROADCAST MEDIA
TREE DOWN ON IL 47 NORTH OF MAHOMET,
BLOCKING ROADWAY.
&&Local storm report, Sep 19, 2:01 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
201 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLOOD 1 SE CHAMPAIGN 40.10N 88.24W
09/19/2022 CHAMPAIGN IL EMERGENCY MNGR
URBAN FLOODING AT KIRBY AND NEIL, UNDERPASS.
&&Local storm report, Sep 19, 2:11 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
211 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 1 S JACKSONVILLE 39.72N 90.23W
09/19/2022 MORGAN IL PUBLIC
MULTIPLE LARGE TREES DOWN AROUND
JACKSONVILLE, OVER A FOOT IN DIAMETER.
&&Special weather statement, Sep 19, 2:37 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
237 AM CDT Mon Sep 19 2022
ILZ050-051-190800-
Sangamon-Morgan-
237 AM CDT Mon Sep 19 2022
...A strong thunderstorm will impact portions of southwestern
Sangamon and southeastern Morgan Counties through 300 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 11 miles southeast of Jacksonville, moving southeast at
45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Waverly around 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central and west central Illinois.
&&
LAT...LON 3974 9006 3953 8965 3952 9017 3959 9022
TIME...MOT...LOC 0737Z 314DEG 39KT 3960 9010
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
07Local storm report, Sep 19, 3:50 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
350 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HEAVY RAIN 2 NNW CENTRAL ILLINOIS 40.51N 88.93W
09/19/2022 M1.75 INCH MCLEAN IL NWS EMPLOYEE
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 36 min |
| Sep 18, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 46 min |
| Sep 18, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 30 min |
| Sep 18, 10:39 PM CDT | Tornado Warning | ILX | Marshall | 36 min |
| Sep 18, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 44 min |
| Sep 18, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Peoria, Tazewell, Woodford | 32 min |
| Sep 18, 11:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 30 min |
| Sep 18, 11:26 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Woodford | 34 min |
| Sep 18, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 33 min |
| Sep 18, 11:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Sep 19, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 30 min |
| Sep 19, 12:10 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 50 min |
| Sep 19, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 46 min |
| Sep 19, 12:34 AM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 26 min |
| Sep 19, 12:45 AM CDT | Areal Flood Advisory | ILX | McLean | 2 hr |
| Sep 19, 12:50 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 25 min |
| Sep 19, 12:54 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 51 min |
| Sep 19, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 45 min |
| Sep 19, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 39 min |
| Sep 19, 1:41 AM CDT | Areal Flood Advisory | ILX | Champaign | 2 hr |
| Sep 19, 1:47 AM CDT | Areal Flood Advisory | ILX | Morgan | 118 min |
| Sep 19, 1:53 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 52 min |
| Sep 19, 2:37 AM CDT | Special Weather Statement | ILX | Morgan | 23 min |
| Sep 19, 4:28 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Sep 19, 5:19 AM CDT | Flash Flood Warning | ILX | Christian, Menard, Sangamon | 2 hr |
| Sep 19, 5:55 AM CDT | Special Weather Statement | ILX | Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.